MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during normal wiping of the angiographic wire with a gauze pad, green residue was noted on the pad.It is indicated that the wiping was done after removal from the patient's body.It was suggested that the green coating on the wire was breaking off.It cannot be confirmed if there were any fragments left in the patient.No damage was noted to the packaging, no issues were noted to the device when removing from the packaging per ifu.The device was inspected with no issues and the device was prepped per the ifu.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: distribution of ptfe coating at proximal, middle, and distal ends of the wire appeared normal, considering the wire was used.The gauze used to wipe the wire was woven cotton.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two still images were received for analysis.Blood and what appear to be flakes of the green ptfe coating is evident on the gauze.A streak of green on the gauze is visible.Product analysis: one 0.035¿ j tip fixed core angiowire was returned, lot# gfdn2969 matching the complaint file.During visual analysis, the outer coils were intact, and the core wire was not exposed.A kink was noted in the middle of the wire.There appeared to be flaking of the ptfe coating at the proximal end of the wire.Along the middle of the wire no coating came off on either side of the wire.Towards the distal end of the wire, the coils appear slightly stretched.When the wire was passed through fingers with gloves resulting in no coating coming off.Some dried blood was noted along sections of the wire.Proximal, middle, and distal sections of the wire were wiped with saline-soaked gauze, after which no coating was noted to flake or rub off onto the gauze.Additional information; the wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: nothing had changed regarding the protocol on how devices are wiped down.Units are stored in a nearby office location in addition to inside the cath lab itself.The wipes used at the account are either from the pack or are covidien curity all purpose sponge.The wipes were used with heparinized saline.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8560228
Report Number1220452-2019-00054
Device Sequence Number13849796
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number008631
Device Lot NumberGFDN2969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer08/01/2019
07/09/2019
10/22/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date08/23/2019
09/05/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1